About this Journal Submit a Manuscript Table of Contents
International Journal of Mathematics and Mathematical Sciences
Volume 2011 (2011), Article ID 834064, 9 pages
http://dx.doi.org/10.1155/2011/834064
Research Article

On Starlike and Convex Functions with Respect to -Symmetric Points

School of Mathematical Sciences, Faculty of Science and Technology, Universiti Kebangsaan Malaysia, Bangi, 43600 Selangor, Malaysia

Received 29 January 2011; Revised 13 March 2011; Accepted 19 March 2011

Academic Editor: Stanisława R. Kanas

Copyright © 2011 Afaf A. Ali Abubaker and Maslina Darus. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce new subclasses and of analytic functions with respect to -symmetric points defined by differential operator. Some interesting properties for these classes are obtained.

1. Introduction

Let denote the class of functions of the form which are analytic in the unit disk .

Also let be the class of analytic functions with , which are convex and univalent in and satisfy the following inequality: A function is said to be starlike with respect to symmetrical points in if it satisfies This class was introduced and studied by Sakaguchi in 1959 [1]. Some related classes are studied by Shanmugam et al. [2].

In 1979, Chand and Singh [3] defined the class of starlike functions with respect to -symmetric points of order (). Related classes are also studied by Das and Singh [4].

Recall that the function is subordinate to if there exists a function , analytic in , with and , such that , . We denote this subordination by . If is univalent in , then the subordination is equivalent to and .

A function is in the class satisfying where , is a fixed positive integer, and is given by the following: The classes of starlike functions with respect to -symmetric points and of convex functions with respect to -symmetric points were considered recently by Wang et al. [5]. Moreover, the special case imposes the class , which was studied by Gao and Zhou [6], and the class was studied by Ma and Minda [7].

Let two functions given by and be analytic in . Then the Hadamard product (or convolution) of the two functions , is defined by and for several function , The theory of differential operators plays important roles in geometric function theory. Perhaps, the earliest study appeared in the year 1900, and since then, many mathematicians have worked extensively in this direction. For recent work see, for example, [812].

We now define differential operator as follows: where , , for , and is the Pochhammer symbol defined by Here can also be written in terms of convolution as where and .

Note that and . When , we get the Sǔlǔgean differential operator [9], when , we obtain the Ruscheweyh operator [8], when , , we obtain the Al-Shaqsi and Darus [11], and when , we obtain the Al-Oboudi differential operator [10].

In this paper, we introduce new subclasses of analytic functions with respect to -symmetric points defined by differential operator. Some interesting properties of and are obtained.

Applying the operator where is a fixed positive integer, we now define classes of analytic functions containing the differential operator.

Definition 1.1. Let denote the class of functions in satisfying the condition where .

Definition 1.2. Let denote the class of functions in satisfying the condition where .

In order to prove our results, we need the following lemmas.

Lemma 1.3 (see [13]). Let , and let be the integral operator defined by , where Let be a convex function, with and in . If and , then , where is univalent and satisfies the differential equation

Lemma 1.4 (see [14]). Let , be complex numbers. Let be convex univalent in with and , , and let with and . If with , then

Lemma 1.5 (see [15]). Let and , respectively, be in the classes convex function and starlike function. Then, for every function , one has where denotes the closed convex hull of .

2. Main Results

Theorem 2.1. Let . Then defined by (1.5) is in .

Proof. Let , then by Definition 1.1 we have Substituting by , where () in (2.1), respectively, we have According to the definition of and , we know for any , and summing up, we can get Hence there exist in such that for since is convex. Thus .

Theorem 2.2. Let and . Then

Proof. Let and the operator can be written as .
Then from the definition of the differential operator , we can verify Thus if and only if .

By using Theorems 2.2 and 2.1, we get the following.

Corollary 2.3. Let . Then defined by (1.5) is in .

Proof. Let . Then Theorem 2.2 shows that . We deduce from Theorem 2.1 that . From , Theorem 2.2 now shows that .

Theorem 2.4. Let , with . If , then where and is the univalent solution of the differential equation

Proof. Let . Then in view of Theorem 2.1, , that is, From the definition of , we see that which implies that Using (2.10) and (2.12), we see that Lemma 1.3 can be applied to get (2.8), where and with and satisfies (2.9). We thus complete the proof of Theorem 2.4.

Theorem 2.5. Let and . Then

Proof. Let . Then Set where is analytic function with . By using the equation we get and then differentiating, we get Hence Applying (2.16) for the function we obtain Using (2.20) with , we obtain Since , then by using (2.14) in (2.21) we get the following. We can see that , hence applying Lemma 1.4 we obtain the required result.

By using Theorems 2.2 and 2.5, we get the following.

Corollary 2.6. Let and . Then

Now we prove that the class , , is closed under convolution with convex functions.

Theorem 2.7. Let , , and is a convex function with real coefficients in . Then .

Proof. Let , then Theorem 2.1 asserts that , where . Applying Lemma 1.5 and the convolution properties we get

Corollary 2.8. Let , , and is a convex function with real coefficients in . Then .

Proof. Let , . Then Theorem 2.2 shows that . The result of Theorem 2.7 yields , and thus .

Some other works related to other differential operators with respect to symmetric points for different types of problems can be seen in ([1621]).

Acknowledgments

The work presented here was partially supported by UKM-ST-06-FRGS0244-2010, and the authors would like to thank the anonymous referees for their informative and critical comments on the paper.

References

  1. K. Sakaguchi, “On a certain univalent mapping,” Journal of the Mathematical Society of Japan, vol. 11, pp. 72–75, 1959. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. T. N. Shanmugam, C. Ramachandran, and V. Ravichandran, “Fekete-Szegő problem for subclasses of starlike functions with respect to symmetric points,” Bulletin of the Korean Mathematical Society, vol. 43, no. 3, pp. 589–598, 2006. View at Publisher · View at Google Scholar
  3. R. Chand and P. Singh, “On certain schlicht mappings,” Indian Journal of Pure and Applied Mathematics, vol. 10, no. 9, pp. 1167–1174, 1979. View at Zentralblatt MATH
  4. R. N. Das and P. Singh, “On subclasses of schlicht mapping,” Indian Journal of Pure and Applied Mathematics, vol. 8, no. 8, pp. 864–872, 1977.
  5. Z.-G. Wang, C.-Y. Gao, and S.-M. Yuan, “On certain subclasses of close-to-convex and quasi-convex functions with respect to k-symmetric points,” Journal of Mathematical Analysis and Applications, vol. 322, no. 1, pp. 97–106, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  6. C. Gao and S. Zhou, “A new subclass of close-to-convex functions,” Soochow Journal of Mathematics, vol. 31, no. 1, pp. 41–49, 2005. View at Zentralblatt MATH
  7. W. C. Ma and D. Minda, “A unified treatment of some special classes of univalent functions,” in Proceedings of the Conference on Complex Analysis, pp. 157–169. View at Zentralblatt MATH
  8. S. Ruscheweyh, “New criteria for univalent functions,” Proceedings of the American Mathematical Society, vol. 49, pp. 109–115, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. G. Sălăgean, “Subclasses of univalent functions,” in Complex Analysis—Fifth Romanian-Finnish Seminar, vol. 1013 of Lecture Notes in Mathematics, pp. 362–372, Springer, Berlin, Germany, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. F. M. Al-Oboudi, “On univalent functions defined by a generalized Sălăgean operator,” International Journal of Mathematics and Mathematical Sciences, no. 25-28, pp. 1429–1436, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. K. Al Shaqsi and M. Darus, “On subclass of close-to-convex functions,” International Journal of Contemporary Mathematical Sciences, vol. 2, no. 13-16, pp. 745–757, 2007. View at Zentralblatt MATH
  12. M. Darus and R. W. Ibrahim, “On subclasses for generalized operators of complex order,” Far East Journal of Mathematical Sciences, vol. 33, no. 3, pp. 299–308, 2009. View at Zentralblatt MATH
  13. S. S. Miller and P. T. Mocanu, Differential Subordinations Theory and Applications, vol. 225, Marcel Dekker, New York, NY, USA, 2000.
  14. K. S. Padmanabhan and R. Parvatham, “Some applications of differential subordination,” Bulletin of the Australian Mathematical Society, vol. 32, no. 3, pp. 321–330, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. St. Ruscheweyh and T. Sheil-Small, “Hadamard products of Schlicht functions and the Pólya-Schoenberg conjecture,” Commentarii Mathematici Helvetici, vol. 48, pp. 119–135, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. Harayzeh Al-Abbadi and M. Darus, “Differential subordination defined by new generalised derivative operator for analytic functions,” International Journal of Mathematics and Mathematical Sciences, vol. 2010, Article ID 369078, 15 pages, 2010. View at Zentralblatt MATH
  17. A. A. Ali Abubaker and M. Darus, “On classes of analytic functions with respect to k-symmetric conjugate points involving operator,” Far East Journal of Mathematical Sciences, vol. 45, no. 1, pp. 27–40, 2010.
  18. K. Al-Shaqsi and M. Darus, “On univalent functions with respect to k-symmetric points defined by a generalized Ruscheweyh derivatives operator,” Journal of Analysis and Applications, vol. 7, no. 1, pp. 53–61, 2009.
  19. K. Al-Shaqsi and M. Darus, “On harmonic univalent functions with respect to k-symmetric points,” International Journal of Contemporary Mathematical Sciences, vol. 3, no. 3, pp. 111–118, 2008.
  20. K. Al-Shaqsi and M. Darus, “On meromorphic harmonic functions with respect to k-symmetric points,” Journal of Inequalities and Applications, vol. 2008, Article ID 259205, 11 pages, 2008.
  21. K. Al-Shaqsi and M. Darus, “Fekete-Szegő problem for univalent functions with respect to k-symmetric points,” The Australian Journal of Mathematical Analysis and Applications, vol. 5, no. 2, article 7, pp. 1–12, 2008.